Approximation of insurance liability contracts using radial basis functions

Stefan N. Singor, Eric Schols, Cornelis W. Oosterlee

Research output: Contribution to journalArticleScientificpeer-review

Abstract

We introduce the Option Interpolation Model (OIM) for accurate approximation of embedded option values in insurance liabilities. Accurate approximation is required for ex-ante risk management applications. The OIM is based on interpolation with radial basis functions, which can interpolate scattered data, and does not suffer from the curse of dimensionality. To reduce computation time we present an inversion method to determine the interpolation function weights. The robustness, accuracy and efficiency of the OIM are investigated in several numerical experiments. We show that the OIM results in highly accurate approximations.

Original languageEnglish
Pages (from-to)2245-2271
Number of pages27
JournalInternational Journal of Computer Mathematics
Volume96
Issue number11
DOIs
Publication statusPublished - 2019
EventICCF 2017: International Conference on Computational Finance 2017 - Lisbon, Portugal
Duration: 4 Sep 20178 Sep 2017

Keywords

  • insurance
  • nested simulation
  • Radial basis function
  • solvency II

Fingerprint

Dive into the research topics of 'Approximation of insurance liability contracts using radial basis functions'. Together they form a unique fingerprint.

Cite this